Pennsylvania, 2023Flash Flooding and Hail in Pennsylvania, July 20 to 21, 2023
July 20 to 21, 2023 · NWS PBZ · 42 events in 11 counties and zones
The passage of a warm front during the morning of July 20th provided a moist and unstable air mass. A strong, progressive upper trough tracked southeastward from the Great Lakes, with an associated cold front crossing during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $490,000
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The passage of a warm front during the morning of July 20th provided a moist and unstable air mass. A strong, progressive upper trough tracked southeastward from the Great Lakes, with an associated cold front crossing during the evening hours. Mixed-layer CAPE of up to 2500 J/kg, strong deep shear, and steep low and mid-level lapse rates were supportive of severe weather. Widespread reports of wind damage were received, mainly to trees. Some isolated urban flash flooding also occurred in Beaver and Allegheny Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 20, 5:32 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 20, 5:32 PM EST, 1 hour 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
632 PM EDT Thu Jul 20 2023
.SYNOPSIS...
Strong to severe storms are likely in the I-80 corridor tonight
with the primary threat being damaging winds. Secondary threats
include large hail, isolated tornadoes, and flash flooding. Wind
and flooding threats will remain elevated for the rest of the
region overnight, though isolated tornadoes could not be ruled
out.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Current observations indicated that a MCS with a history of
damaging winds is diving south across Lake Erie and will impact
the region beginning at 23Z in Mercer County. Pre-frontal
initiation has been limited to the lakeshore with elevated
capping over our area; the primary threat going forward will be
coincident with the MCS. Damaging winds are likely, and
isolated tornadoes and large hail remain secondary threats.
Flash flooding is possible in training storms. Storm motion has
been observed at 50mph as it crosses the lake, indicating the
probability of severe weather is high in the I-80 corridor.
Severe probabilities remain moderate to high elsewhere. Cold
pool driven acceleration is likely to nudge arrival time up by
as much as an hour or two. Arrival at PIT may now be closer to
around 03Z.
The SPC has issued a mesoscale discussion for our area
highlighting the current threats and a watch has been issued
to follow it up.
..Previous Discussion..
The atmosphere will destabilize this afternoon and moderate to
strong shear is anticipated. Since the last update, most clouds have
cleared out to just fair weather cumulus with a few towering
cumulus. The warm front has passed through the entire region
embedding the area in warm, moist southwest flow. Current updraft
failures in northwestern PA and northern Ohio in a pre-frontal
trough and along the lake boundary are acting to eat away at
the morning cap and seed a more favorable, unstable environment
in the I-80 corridor into this afternoon. Storm development
along the pre-frontal trough is possible, but remains low
probability due to observed mid-level water vapor on GOES-16
hinting at a less favorable environment for healthy, long track
storms.
The main question will be dependent on whether pre-frontal
initiation affects our area. Any cells, particularly right
moving, ahead of the cold front will effectively utilize
environmental shear to for deep mesocyclones with favorable
0-1km SRH of around 75-100. This would bring larger hail and
tornado threats, particularly north of I-80, should they
formulate. At this point, this remains low confidence.
Confidence will increase (decrease) in the coming hours if cells
fire (dont fire) in the elevated mixed layer in Ohio. At this
time, our best guess is storms do fire, but remain left moving
and stick to the lake-shore, affecting counties just north of
our area. This will need to be monitored closely.
Secondly, and higher probability, a cold front affiliated with a
Great Lakes low will enter our area under a similar environment
around 22Z to 00Z. The southwest propagation of this line at
40- 50mph combined with around 900-1000 J/kg of DCAPE is
particularly concerning for wind threats with isolated spin up
tornadoes possible embedded in the line. Severe wind and
isolated tornado probabilities are highest in the I-80 corridor
with an earlier arrival time and lower probability of
decoupling. Severe probabilities will decrease slightly as the
line pulls south and decreases in propagation speed, but
concerns remain notable. An elevated mixed layer seems to
suggest that storms will be able to maintain themselves well
into the night, with the only question being whether or not
winds penetrate the shallow surface inversion. The most likely
arrival time for Franklin /New Castle is 01Z-03Z, Pittsburgh
/Zanesville /Indiana is 03Z-05Z, and Morgantown /Uniontown is
05Z-07Z.
A severe thunderstorm watch has been issued just upstream for
now, but may be expanded depending on how details play out over
the next few hours. Current thinking related to threats is
reflected in an SPC enhanced risk today north of Pittsburgh,
with slight and marginal risks south of Pittsburgh related to
the anticipated weakening trend into the night.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Northwest flow behind a cold front will keep this period seasonably
cool. Friday will maintain a few shower chances with lingering
low level moisture in a shallow mixed layer. Higher moisture
and closer proximity to lift in cyclonic flow around an occluded
low will mean a slight chances of isolated showers, greatest
north and east of the Pittsburgh metro. Otherwise, morning
fog/stratus will give way to fair weather cumulus, decreasing
in coverage throughout the day. Clouds and precipitation will
drop off overnight with a loss of mixing with patchy fog
possible in mostly clear skies.
Highs on Saturday will remain near to slightly above average.
Conditions will likely remain dry with fair weather cumulus but
shallow, capped instability mean a shower or two could not be
ruled out.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The long term will be defied with a persistent upper trough
gradually weakening in amplitude. All clusters agree in this; there
is high confidence that near average temperature will gradually and
steadily trend above average. Positioning on the southeast side of
the axis will lend to occasional precipitation chances, but no
sizable QPF in widespread rainfall is likely.
By late next week, clusters diverge into three camps. First, one
solution resolves to a building eastern ridge which would mean well
above average temperatures. Second, zonal flow is possible with
temperatures a few ticks above average. Third, a
central/western CONUS ridge would keep temperatures more near to
slightly above average locally. Any way you cut the cake, the
take-home message is increased probability of above average
temperatures.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A broken line of thunderstorms, ahead of an approaching cold
front, is expected to track southeast across the region this
evening. Along with tempo IFR conditions, large hail and
damaging wind gusts are possible with these storms. Will and
tafs as needed as they approach specific airports. For now,
included strong wind gusts and IFR at all sites.
After the storms end later this evening, deterioration to IFR
stratus is expected with low level moisture pooling along the
advancing front. These ceilings should lift to MVFR as mixing
begins in the morning, with a return to VFR cigs expected by the
afternoon.
.OUTLOOK...
Other than early morning patchy river valley fog, VFR is
expected through Sunday night under high pressure. Restrictions
are possible again Monday through early Tuesday with a crossing
cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...Milcarek
NEAR TERM...Milcarek
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...WM
Hazardous weather outlook, Jul 20, 11:58 AM EST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1258 PM EDT Thu Jul 20 2023
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>075-077-078-WVZ001>004-012-211700-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Indiana-Higher Elevations of Indiana-Hancock-Brooke-Ohio-
Marshall-Wetzel-
1258 PM EDT Thu Jul 20 2023
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Severe storms are possible this afternoon and evening with the
primary threat being damaging winds. Large hail or an isolated
tornado could not be ruled out. Flash flooding remains a possibility
into the evening and overnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ076-WVZ021-509>514-211700-
Higher Elevations of Fayette-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1258 PM EDT Thu Jul 20 2023
This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.
.DAY ONE...This afternoon and tonight.
Severe storms are possible this afternoon and evening with the
primary threat being damaging winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Milcarek
Event by event
31 thunderstorm wind, 10 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Mercer
- When
- July 20, 6:33 PM EST
- Where
- Mercer County, Sandy Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 41.350, -80.080
Trees were reported to be down in and around Sandy Lake.
Thunderstorm Wind, Mercer
- When
- July 20, 6:42 PM EST
- Where
- Mercer County, 1.7 mi WSW of Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 41.390, -80.480
Trees were blown down in and around West Salem Township.
Thunderstorm Wind, Mercer
- When
- July 20, 6:48 PM EST
- Where
- Mercer County, 1.25 mi WNW of Farrell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 41.230, -80.500
Trees were reported to be downed in and around Sharon.
Thunderstorm Wind, Venango
- When
- July 20, 6:51 PM EST
- Where
- Venango County, 1.04 mi E of Oil City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.430, -79.700
Trees and wires were blown down.
Thunderstorm Wind, Venango
- When
- July 20, 6:53 PM EST
- Where
- Venango County, 2.08 mi NE of Bully Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.390, -79.800
A tree was reported to be down.
Thunderstorm Wind, Venango
- When
- July 20, 6:57 PM EST
- Where
- Venango County, 0.3 mi WNW of Cranberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.352, -79.725
Trees were reported down on Route 322.
Thunderstorm Wind, Forest
- When
- July 20, 7:04 PM EST
- Where
- Forest County, 2.17 mi WSW of Lynch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.589, -79.089
In Jenks Township, a tree was reported down on Job Corps Road.
Thunderstorm Wind, Mercer
- When
- July 20, 7:18 PM EST
- Where
- Mercer County, 0.86 mi SW of Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 41.160, -80.090
Numerous trees and power lines were reported to be blown down around Grove City.
Thunderstorm Wind, Clarion
- When
- July 20, 7:18 PM EST
- Where
- Clarion County, 0.38 mi NNW of Knox
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.235, -79.552
A tree was blown down, blocking the westbound lane near Country Farm Supply.
Thunderstorm Wind, Mercer
- When
- July 20, 7:19 PM EST
- Where
- Mercer County, 3.71 mi E of Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 41.180, -80.010
Numerous trees and power lines were downed in Pine Township.
Thunderstorm Wind, Forest
- When
- July 20, 7:20 PM EST
- Where
- Forest County, 2.27 mi S of Redclytte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.367, -79.171
On Greenwood Road, a tree was downed.
Thunderstorm Wind, Clarion
- When
- July 20, 7:22 PM EST
- Where
- Clarion County, 0.86 mi SE of Clarion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.210, -79.390
A tree was downed on to Route 68.
Thunderstorm Wind, Mercer
- When
- July 20, 7:22 PM EST
- Where
- Mercer County, 2.59 mi SE of Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.140, -80.050
A tree reportedly fell onto a vehicle, with the occupant suffering a minor injury.
Thunderstorm Wind, Butler
- When
- July 20, 7:22 PM EST
- Where
- Butler County, 0.86 mi NE of Harrisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 41.140, -80.010
Multiple trees and power lines were reported down in the area.
Thunderstorm Wind, Clarion
- When
- July 20, 7:23 PM EST
- Where
- Clarion County, 0.52 mi E of Knox
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.230, -79.540
Trees were blown down near Knox.
Thunderstorm Wind, Clarion
- When
- July 20, 7:24 PM EST
- Where
- Clarion County, 0.86 mi SW of Clarion Parker Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.210, -79.380
Trees were reported to be blown down in the area.
Thunderstorm Wind, Clarion
- When
- July 20, 7:24 PM EST
- Where
- Clarion County, 0.69 mi S of Clarion Parker Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.210, -79.370
A tree was reported down near Route 322.
Thunderstorm Wind, Butler
- When
- July 20, 7:24 PM EST
- Where
- Butler County, 0.52 mi W of Slippery Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.070, -80.060
Multiple trees and power lines were reported down in the area.
Thunderstorm Wind, Jefferson
- When
- July 20, 7:32 PM EST
- Where
- Jefferson County, Sigel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.280, -79.120
Trees and power lines were reported down in the area.
Thunderstorm Wind, Butler
- When
- July 20, 7:32 PM EST
- Where
- Butler County, 1.25 mi ESE of Boyers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.110, -79.900
Trees were reported down in the area.
Thunderstorm Wind, Jefferson
- When
- July 20, 7:36 PM EST
- Where
- Jefferson County, 0.69 mi S of Brookville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 41.160, -79.080
Several trees on Main Street were blown down.
Thunderstorm Wind, Jefferson
- When
- July 20, 7:40 PM EST
- Where
- Jefferson County, 1.04 mi E of Warsaw
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.220, -78.950
Trees and power lines were reported to be down in the area.
Thunderstorm Wind, Jefferson
- When
- July 20, 7:44 PM EST
- Where
- Jefferson County, 0.52 mi E of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 41.250, -78.790
In Brockway, trees and power lines were reported to be down.
Thunderstorm Wind, Butler
- When
- July 20, 7:48 PM EST
- Where
- Butler County, 1.45 mi WNW of Muddy Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.979, -79.975
On the southbound lane of Route 8, a tree was reported to be down.
Thunderstorm Wind, Beaver
- When
- July 20, 7:54 PM EST
- Where
- Beaver County, 0.69 mi N of Fombell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.810, -80.200
Trees were reported to be down in Franklin Township.
Hail, Armstrong
- When
- July 20, 8:06 PM EST
- Where
- Armstrong County, 1.25 mi WNW of Atwood
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.760, -79.290
Flash Flood, Mercer
- When
- July 20, 8:10 PM EST to 10:15 PM EST
- Where
- Mercer County, 0.69 mi N of Henlein to 0.67 mi N of Henlein
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.410, -80.380
Water was reported to have entered a basement in Greenville.
Thunderstorm Wind, Beaver
- When
- July 20, 8:32 PM EST
- Where
- Beaver County, 1.26 mi WSW of West Aliquippa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.620, -80.250
A few trees were reported to be down near Aliquippa.
Thunderstorm Wind, Jefferson
- When
- July 20, 8:33 PM EST
- Where
- Jefferson County, 1.37 mi NNW of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.267, -78.814
Multiple trees were downed on Clay Plant Road.
Thunderstorm Wind, Jefferson
- When
- July 20, 8:33 PM EST
- Where
- Jefferson County, 1.41 mi NNW of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.267, -78.814
Multiple trees were reported to be downed on Clay Plant Road, just outside the town of Brockway.
Thunderstorm Wind, Beaver
- When
- July 20, 8:34 PM EST
- Where
- Beaver County, 0.69 mi S of Ambridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.590, -80.230
Trees were reported to be down in the area of Ambridge.
Flash Flood, Beaver
- When
- July 20, 9:15 PM EST to July 21, 12:30 AM EST
- Where
- Beaver County, 0.87 mi SW of South Hgts to 0.43 mi S of South Hgts
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.570, -80.240
State Route 51 in South Heights was closed due to flooding.
Thunderstorm Wind, Westmoreland
- When
- July 20, 9:22 PM EST
- Where
- Westmoreland County, 0.69 mi S of Trafford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.370, -79.750
Multiple trees were reported down along State Route 933 between Trafford and North Huntingdon Township.
Flash Flood, Allegheny
- When
- July 20, 9:37 PM EST to July 21, 12:30 AM EST
- Where
- Allegheny County, 1.46 mi WSW of Sharpsburg to 1.51 mi SSW of Sharpsburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.489, -79.924
The Washington Boulevard/Butler Street area near the Pittsburgh Zoo was reported to be flooded.
Thunderstorm Wind, Washington
- When
- July 20, 9:45 PM EST
- Where
- Washington County, 1.26 mi ESE of Courtney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.210, -79.950
Power lines were reported to be down in the area.
Flash Flood, Beaver
- When
- July 20, 9:46 PM EST to July 21, 12:30 AM EST
- Where
- Beaver County, 0.8 mi SE of Stobo to 0.88 mi SE of Stobo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.663, -80.258
A foot and a half of water was reported to be on northbound State Route 51, just before Monaca Road.
Flash Flood, Allegheny
- When
- July 20, 9:52 PM EST to July 21, 12:30 AM EST
- Where
- Allegheny County, 1.03 mi NE of Longview to 1.14 mi NE of Longview
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.359, -80.004
A road closure due to flooding occurred at the intersection of Grove Road and Village Lane.
Flash Flood, Allegheny
- When
- July 20, 9:58 PM EST to July 21, 12:30 AM EST
- Where
- Allegheny County, 0.53 mi W of (Agc)allegheny Co Ar to 0.44 mi WSW of (Agc)allegheny Co Ar
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.350, -79.940
A flooded roadway in the area was reported to have several disabled vehicles on it, but no water rescues occurred.
Flash Flood, Allegheny
- When
- July 20, 9:59 PM EST to July 21, 12:30 AM EST
- Where
- Allegheny County, 0.89 mi NNW of Liberty to 0.89 mi WSW of Port Vue
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.342, -79.884
The eastbound Mansfield Bridge ramp was closed due to flooding.
Flash Flood, Allegheny
- When
- July 20, 10:00 PM EST to July 21, 12:30 AM EST
- Where
- Allegheny County, 0.53 mi E of Ingram to 0.61 mi E of Ingram
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.430, -80.070
A vehicle was reported to be stuck in flood waters.
Flash Flood, Allegheny
- When
- July 20, 10:01 PM EST to July 21, 12:30 AM EST
- Where
- Allegheny County, 0.87 mi SE of Pleasant Hills to 0.81 mi SE of Pleasant Hills
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.320, -79.940
The intersection of Clairton Boulevard and North Lewis Run Road was flooded.
Flash Flood, Allegheny
- When
- July 20, 10:07 PM EST to July 21, 12:30 AM EST
- Where
- Allegheny County, 0.69 mi N of Riverton to 0.85 mi NNE of Riverton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.360, -79.850
Five vehicles were reported to be stuck in flood water on the ramp to the McKeesport-Duquesne Bridge, necessitating the activation of a swift water rescue team.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, July 20, 2023$905,000 · EF1 · 116 events
- Hail and Damaging Winds in Michigan, July 20, 2023$20 million · 2.75 in hail · 32 events
- Hail and Damaging Winds in Ohio, July 20, 20231 death · $9,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Ohio, July 20, 2023$4.0 million · 2 in hail · 41 events
- Flash Flooding and Hail in Tennessee, July 20, 2023$1.1 million · 1 in hail · 43 events
- Hail and Damaging Winds in Kansas, July 20, 2023$799,000 · 2.5 in hail · 21 events
- Hail and Damaging Winds in Pennsylvania, July 20 to 21, 2023$176,000 · 2.5 in hail · 42 events
- Damaging Winds and Lightning Strike in South Carolina, July 20, 2023$1.0 million · 50 kt wind · 3 events
- Wildfire in Washington, July 20 to 21, 2023$820,000 · 1 event
- Damaging Winds in New York, July 20, 2023$84,000 · 65 kt wind · 48 events
- Hail and Damaging Winds in Ohio, July 20, 2023$129,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Indiana, July 20, 2023$73,000 · 2.5 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1124835, 1124836, 1124885, 1124886, 1124887, 1124888, 1124890, 1124891, 1124898, 1124899, 1124900, 1124902, 1124923, 1124924, 1124925, 1124926, 1124927, 1124929, 1124946, 1124947, 1124948, 1125314, 1125316, 1125317, 1125318, 1125319, 1125330, 1125331, 1124834, 1125334, 1125337, 1125339, 1125340, 1125342, 1125344, 1125376, 1125377, 1125379, 1125380, 1125381, and more.